The value of theocin as a diuretic in certain diseases has been well established. Christian,1 in a careful analysis of a variety of cases, concluded that in conditions in which there is little edema the drug has no effect, whereas in diseases of the cardiorenal systems in which edema is present theocin is of distinct therapeutic value. No cases of death or untoward symptoms directly following the administration of theocin have come under my personal observation. It frequently produces dizziness and nausea, and vomiting may result from taking it by mouth, but these symptoms may be avoided by exercising greater care in its administration and by dieting the patient at the time the theocin is given.
In the following two cases therapeutic doses of theocin were followed so quickly by signs of heart failure and death that it seems certain that the drug was responsible for the fatal outcome.
CADBURY WW. DEATH FOLLOWING THE ADMINISTRATION OF THEOCIN. JAMA. 1918;70(1):19-20. doi:10.1001/jama.1918.02600010017008